Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Atypical neuroleptics for hostility/paranoia

Posted by Toby on September 21, 1998, at 9:46:49

In reply to Atypical neuroleptics for hostility/paranoia, posted by Cathy Nidever on September 18, 1998, at 14:46:41

If the olanzepine is increased and at the same time the perphenazine is abruptly decreased, there can be an emergence of hosility. The olanzepine needs to be increased and leave the perphenazine alone for a good 3-4 weeks before gradually decreasing it by only 1 mg or less every 2-3 weeks. If that has been the technique used, and he still has the emergence of hostility on the olanzepine, then trying risperdal or seroquel would be reasonable to try. The drawback of risperdal being that it is sedating and can cause some of the same EPS side effects as the perphenazine if the dose needed to control the hostility is over about 6 mg. In most patients, though, the dose needed for hostility is not that high. Seroquel seems to be emerging as quite a good medication for hostility. On a different track, though, have they tried trazodone or nefazodone for the hostility? These are both antidepressants that are used frequently in elderly demented patients and mentally retarded patients for paranoia and hostility that work really well without the risks that antipsychotics have. These might work well in Asperger's Syndrome.




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Toby thread:650